- by Medikoe Health Expert
- 0 Shares
- Feb 09 2017
Which Drugs Cause Allergic Reactions?
What is Drug Allergy?
It is an abnormal reaction of the immune system to a medication. A drug allergy is not same as drug side-effect.
It occurs when your immune system mistakenly identifies a drug as a harmful substance, such as virus or bacterium. Once the immune system detects a drug as a harmful substance, it will develop an antibody specific to that drug.
Drugs that commonly cause Allergic Reactions
- Chemotherapy drugs
- Medications for autoimmune diseases
- Symptoms often occur within an hour after taking a drug. Symptoms include,
- Skin rash
- Shortness of breath
- A runny nose
- Itchy, watery eyes
The doctor will conduct a physical examination and he will ask about the onset of symptoms, the time you took medications, and improvement and worsening of symptoms. Some additional tests are done such as:
- Skin tests
- Blood tests
The following interventions may be used to treat an allergic reaction to a drug:
- Withdrawal of the drug
- Medications that can block immune system chemicals activated during an allergic reaction.
Note We at Medikoe provide you with the best healthcare articles written and endorsed by experts of the healthcare industry to boost you knowledge. However, we strongly recommend that users consult a doctor or concerned service provider for expert diagnosis before acting on this information.